Advertisement

Siberian Mathematical Journal

, Volume 58, Issue 3, pp 500–514 | Cite as

Generalizations of the Wada representations and virtual link groups

  • Yu. A. MikhalchishinaEmail author
Article
  • 27 Downloads

Abstract

We extend the Wada representations of the classical braid group to the virtual and welded braid groups. Using the resulting representations, we construct the groups of virtual links and prove that they are link invariants. We give some examples of calculating the groups of torus (virtual) links.

Keywords

virtual knot groups Wada representations invariants of virtual knots 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Birman J. S., Braids, Links and Mapping Class Groups, Princeton Univ. Press, Princeton and Tokyo (1974) (Ann. Math. Stud; vol. 82).Google Scholar
  2. 2.
    Crowell R. and Fox R., Introduction to Knot Theory, Springer-Verlag, Berlin (1977) (Graduate Texts Math; vol. 57).CrossRefzbMATHGoogle Scholar
  3. 3.
    Kassel C. and Turaev V., Braid Groups, Springer-Verlag, Berlin (2008) (Graduate Texts Math.; vol. 247).CrossRefzbMATHGoogle Scholar
  4. 4.
    Kauffman L. H., “Virtual knot theory,” Eur. J. Comb., vol. 20, no. 7, 663–690 (1999).MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Kamada S., “Invariants of virtual braids and a remark on left stabilizations and virtual exchange moves,” Kobe J. Math., vol. 21, no. 1–2, 33–49 (2004).MathSciNetzbMATHGoogle Scholar
  6. 6.
    Manturov V. O. and Ilyutko D. P., Virtual Knots. The State of the Art, World Sci. Press, Singapore (2013).zbMATHGoogle Scholar
  7. 7.
    Bardakov V. G. and Bellingeri P., “Groups of virtual and welded links,” J. Knot Theory Ramifications, 2014, vol. 23, no. 3. 1450014. 23 p.MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Manturov V. O., “On recognition of virtual braids,” J. Math. Sci. (New York), vol. 131, no. 1, 5409–5419 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bardakov V. G., Mikhalchishina Yu. A., and Neshchadim M. V., “Representations of virtual braids by automorphisms and virtual knot groups,” J. Knot Theory Ramifications, 2017, vol. 26, no. 1. 1750003. 17 p.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Carter J. S., Silver D., and Williams S., “Invariants of links in thickened surfaces,” Algebr. Geom. Topol., vol. 14, no. 3, 1377–1394 (2014).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Wada M., “Group invariants of links,” Topology, vol. 31, no. 2, 399–406 (1992).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Mikhalchishina Yu. A., “Local representations of braid groups,” Sib. Math. J., vol. 54, no. 4, 666–678 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Vershinin V. V., “On homology of virtual braids and Burau representation,” J. Knot Theory Ramifications, vol. 10, no. 5, 795–812 (2001).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Goussarov M., Polyak M., and Viro O., “Finite type invariants of classical and virtual knots,” Topology, vol. 39, no. 5, 1045–1068 (2000).MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Fenn R., Rimanyi R., and Rourke C., “The braid-permutation group,” Topology, vol. 36, no. 1, 123–135 (1997).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Shpilrain V., “Representing braids by automorphisms,” Intern. J. Algebra Comput., vol. 11, no. 6, 773–777 (2001).MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Bacardit L. and Dicks W., “Actions of the braid group, and new algebraic proofs of results of Dehornoy and Larue,” Groups Complex. Cryptol., vol. 1, no. 1, 77–129 (2009). DOI 10.1515/ GCC.2009.77. MR2502938 (2010a:20083).MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Sakuma M., “A note on Wada’s group invariants of links,” Proc. Japan Acad. Ser. A. Math. Sci., vol. 67, no. 5, 176–177 (1991) (http://mat.uab.cat/ dicks/bacardit.html).MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Ito T., “The classification of Wada-type representations of braid groups,” J. Pure Appl. Algebra, vol. 217, no. 9, 1754–1763. DOI 10.1016/j.jpaa.2012.12.010. MR3042635 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Chrisp J. and Paris L., “Representations of the braid group by automorphisms of groups, invariants of links, and Garside groups,” Pacific J. Math., vol. 221, no. 1, 1–27 (2005).MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Lin X. and Nelson S., “On generalized knot groups,” J. Knot Theory Ramifications, vol. 17, no. 3, 263–272 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Nelson S. and Neumann W., “The 2-generalized knot group determines the knot,” Commun. Contemp. Math., vol. 10, no. supp01, 843–847 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Bardakov V. G., “Virtual and welded links and their invariants,” Sib. Elektron. Mat. Izv., vol. 2, 196–199 (2005).MathSciNetzbMATHGoogle Scholar
  24. 24.
    Chterental O., “Virtual braids and virtual curve diagrams,” arXiv 1411.63 13v14 [math.QA] 2 Jun 2015. 25 p.zbMATHGoogle Scholar
  25. 25.
    Kauffman L. H. and Lambropoulou S., “The L-move and virtual braids,” J. Knot Theory Ramifications, vol. 15, no. 6, 773–811 (2006).MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Bardakov V. G., Mikhalchishina Yu. A., and Neshchadim M. V., “Groups of virtual knots,” Sib. Math. J. (to be published).Google Scholar
  27. 27.
    Magnus W., Karrass A., and Solitar D., Combinatorial Group Theory, Dover Publications, Mineola (2004).zbMATHGoogle Scholar
  28. 28.
    Bardakov V. G. and Bryukhanov O. V., “On linearity of some extensions,” Vestnik Novosibirsk. Univ. Ser. Mat. Mekh. Inform., vol. 7, no. 3, 45–58 (2007).zbMATHGoogle Scholar
  29. 29.
    Kishino T. and Satoh S., “A note on non-classical virtual knots,” J. Knot Theory Ramifications, vol. 13, no. 7, 845–856 (2004).MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Bardakov V. G., Mikhalchishina Yu. A., and Neshchadim M. V., “Representations of virtual braids by automorphisms and virtual knot groups,” arXiv:1603.01425 [math.AT] 4 Mar 2016.zbMATHGoogle Scholar
  31. 31.
    Bardakov V. G., “Structure of a conjugating automorphism group,” Algebra and Logic, vol. 42, no. 5, 287–303 (2003).MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Elhamdadi M., Saito M., Scott Carter J., Silver D., and Williams S., “Virtual knot invariants from group biquandles and their cocycles,” J. Knot Theory Ramifications, vol. 18, no. 7, 957–972 (2009).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2017

Authors and Affiliations

  1. 1.Novosibirsk State Agricultural UniversityNovosibirskRussia

Personalised recommendations